MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ALUMINA C-TAPER HEAD 32MM/0; HIP JOINT METAL/CERAMIC/POLYMER SEMI-CONSTRAINED CEMENTED OR NONPOROUS UNCEMENTE

STRYKER ORTHOPAEDICS-MAHWAH ALUMINA C-TAPER HEAD 32MM/0; HIP JOINT METAL/CERAMIC/POLYMER SEMI-CONSTRAINED CEMENTED OR NONPOROUS UNCEMENTE
Catalog Number 17-3200E
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 06/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding wear involving a ceramic head was reported.The event was confirmed by mar.Method & results: device evaluation and results: visual inspection: visual inspection was performed as part of the material analysis report (mar), dated 16 aug 2018.Images of the device are included in the mar.{.} the returned device is shown in figures 1 and 2.The parts were examined with the aid of a stereo microscope at magnifications up to 50x.{.} {.} the articulating surface of the head is shown in figures 5 and 6, with a wear scar being observed.The wear scar is likely due to contact against a ceramic surface.{.} the material analysis report concluded: {.} based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.{.} medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant confirmed stem fracture; however, did not reference the ceramic head wear observed during mar.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports, surgical implant records from the surgeries, dated pre and post op x-rays/ imaging from the index and revision surgeries and outpatient office/clinic notes are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.
 
Event or Problem Description
The customer reported that the patient presented with pain and x-ray confirmed that his exeter stem had fractured at the neck, requiring revision.Mar confirms wear of the ceramic head.

Brand Name
ALUMINA C-TAPER HEAD 32MM/0
Common Device Name
HIP JOINT METAL/CERAMIC/POLYMER SEMI-CONSTRAINED CEMENTED OR NONPOROUS UNCEMENTE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8032481
Report Number0002249697-2018-03594
Device Sequence Number16440926
Product Code LZO
UDI-Device Identifier07613327101249
UDI-Public07613327101249
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K971409
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number17-3200E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2018
Initial Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR